eISSN: 2084-9893
ISSN: 0033-2526
Dermatology Review/Przegląd Dermatologiczny
Current issue Archive Manuscripts accepted About the journal Special Issues Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank
1/2010
vol. 97
 
Share:
Share:
more
 
 
abstract:
Original paper

Skin reactions after use of ketoprofen and sun exposure – report of two cases

Anna Lis-Święty
,
Beata Bergler-Czop
,
Dorota Trzmiel

Przegl Dermatol 2010, 97, 33–37
Online publish date: 2010/02/22
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 

Introduction. Drug photosensitivity constitutes a large group of photodermatoses. The evoking drugs include: diuretics, antibiotics, cardiovascular and non-steroidal anti-inflammatory preparations. Photoallergy is a form of photosensitivity that is immunologically mediated and is much rarer than phototoxicity. Both topically applied and systemically administered substances can produce photoallergic reactions. The onset of skin lesions is usually delayed for 24 hours or even for several days, and recovery is often slower than from a phototoxic reaction. The reaction sometimes persists for some time after the offending product has been discontinued. Photoallergic reaction presents as a pruritic eczematous eruption with erythema, papules and vesicles, weeping, oozing and crusting, and in later stages scaling and lichenification.
Objective. Presentation of two cases of skin reactions related to sun exposure after use of ketoprofen.
Case reports. Case 1. Patient with drug eruption in sun exposed areas associated with systemic use of ketoprofen. Case 2. Patient with contact dermatitis due to topical application of ketoprofen and sun exposure. In both cases skin biopsy was consistent with eczema.
Conclusions. The clinical picture in the presented cases may indicate a photoallergic reaction after use of ketoprofen. The use of this drug in a period of pronounced sun exposure may be associated with the risk of severe skin reactions.
keywords:

drug photosensitivity, photo-allergy, ketoprofen

Quick links
© 2021 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe